Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 7, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 29, 2018, 2:56 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Dec 30, 2018, 10:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2018, 2:56 PM MST (21:56 UTC)
- In effect from
- Dec 30, 2018, 10:00 AM MST
- Expired
- Dec 30, 2018, 2:33 PM MST
- In force
- 5 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS75 KBOI 292156 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 256 PM MST Sat Dec 29 2018 IDZ016-030-300600- /O.NEW.KBOI.WI.Y.0007.181230T1700Z-181231T0000Z/ Western Magic Valley-Southern Twin Falls County- Including the cities of Twin Falls, Hollister, and Rogerson 256 PM MST Sat Dec 29 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 10 AM to 5 PM MST Sunday. * TIMING...10AM to 5AM MST Sunday. Strongest winds possible around noon. * WINDS...Sustained winds to 30 mph and wind gusts up to 45 mph. * IMPACTS...Crosswinds on north and south highways, along with blowing and drifting snow possible in exposed areas. Use caution if traveling in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
212 WWUS75 KBOI 300537 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1037 PM MST Sat Dec 29 2018 ...VERY WINDY IN SOUTHERN IDAHO SUNDAY... IDZ016-030-301400- /O.CON.KBOI.WI.Y.0007.181230T1700Z-181231T0000Z/ Western Magic Valley-Southern Twin Falls County- 1037 PM MST Sat Dec 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY... * TIMING...10 AM to 5 PM MST Sunday. Strongest winds possible around noon. * WINDS...Sustained winds to 30 mph and wind gusts up to 45 mph. * IMPACTS...Crosswinds on north and south highways, along with blowing and drifting snow possible in exposed areas. Use caution if traveling in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
442 WWUS75 KBOI 301336 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 636 AM MST Sun Dec 30 2018 ...VERY WINDY IN SOUTH-CENTRAL IDAHO TODAY... IDZ016-030-310000- /O.CON.KBOI.WI.Y.0007.181230T1700Z-181231T0000Z/ Western Magic Valley-Southern Twin Falls County- 636 AM MST Sun Dec 30 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...10 AM to 5 PM MST today. The strongest winds are expected around noon. * WINDS...Sustained winds to around 30 mph with gusts up to 45 mph. * IMPACTS...Strong crosswinds on north-south highways. Use caution if traveling in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
962 WWUS75 KBOI 302133 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 233 PM MST Sun Dec 30 2018 IDZ016-030-302245- /O.CAN.KBOI.WI.Y.0007.000000T0000Z-181231T0000Z/ Western Magic Valley-Southern Twin Falls County- 233 PM MST Sun Dec 30 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Boise has cancelled the Wind Advisory. Winds have subsided below advisory levels this afternoon. Gusty winds up to 35 mph are still possible through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 29, 10:11 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Dec 29, 10:11 AM MST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Boise ID 1011 AM MST Sat Dec 29 2018 .DISCUSSION...Snow moved through the area this morning and is generally tapering off under northwesterly flow aloft with a dusting of snowfall for most places and up to 3 to 4 inches in portions of Baker County and near McCall. Low overcast will generally persist through the day today ahead of the next system. A frontal system near Vancouver Island this morning will move southeast throughout the day and arrive in Baker City-McCall around midnight Sunday. Expect a rain-snow mix in the lower elevations below 3500ft ahead of the cold front. Best chances of precipitation will be across the west central ID mountains with fast flow aloft causing precipitation shadowing. Then, the cold front will bring a short period of snow showers to much of the region on Sunday morning before precipitation tapers off on Sunday afternoon. Breezy conditions are expected behind the cold front on Sunday afternoon with strongest winds in Twin Falls County. No updates to the current forecast. && .AVIATION...MVFR/IFR conditions expected to improve to low VFR through the day. However, another round of snow moves in after 30/06Z bringing more MVFR/IFR conditions. Mountains obscured. Surface winds: light and variable but increasing to 10-15 kts after 30/09Z. Expect gusty 20-25 kts winds Sunday afternoon, with gusts to 40 kts from KMUO to KPIH. Winds aloft near 10 KFT MSL: Northwest 30-40 kts, then after 30/06Z west 40-50 kts. && .PREV DISCUSSION... SHORT TERM...Today through Monday...Light snow will continue to spread into the area as moisture arrives from the northwest. There have already been some light accumulations across the north, including Burns, Baker City, and McCall. Additional accumulations will be light, with an inch or two expected in the northern mountains and less than an inch in the valleys. The snow will decrease this afternoon, although it will persist in the northern mountains. Little additional accumulation is expected. Precipitation will spread back into the area tonight as an upper trough moves into the northern Rockies. Snow levels will rise to around 3500 feet ahead of a cold front, resulting in rain and snow for the lower valleys. Several inches of new snowfall are expected in the higher elevations across the north, including the mountains in Baker County and in the Boise/West Central Mountains. The precipitation will taper off to showers behind a cold front on Sunday. Additional light accumulations are possible in the higher elevations. Winds will increase with the arrival of the cold front, especially east of Mountain Home where it will be very windy Sunday afternoon. The wind and showers will diminish Sunday night as a drier northerly flow aloft develops behind the exiting trough. The drier conditions will continue through Monday. Temperatures will trend warmer through Sunday, then colder on Monday. LONG TERM...Monday night through Saturday...The extended will start off with a good northerly flow from northern Canada as a cutoff low drops into the desert southwest Tuesday. This brings a fairly strong sfc high of 1040mb into eastern Idaho. Tuesday morning will be very chilly across all locations as skies clear. Otherwise good model consensus through most of the week. Models keep the upper ridge off the west coast around 35N with the ridge axis pushing NE into Oregon. This keeps the main jetstream pushing mainly into British Columbia through Thursday. If there is any threat of snow during the extended, it could be along the Salmon River Thursday afternoon as the flow flattens slightly. Temperatures are expected to remain at or slightly above normal depending on the amount of mid and high clouds streaming overhead. There still remains timing differences by the weekend but all the models are indicating that another system pushes into the Pac NW Friday afternoon and begins to lift to the ENE. This would favor snow across Valley and Baker counties rather than the NV border region. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...KA AVIATION.....EP PREV SHORT TERM...BW PREV LONG TERM....CR
In the hours before
Local storm report, Dec 29, 11:28 AM MST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1128 AM MST SAT DEC 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM SNOW BRUNDAGE SKI AREA 45.00N 116.16W
12/29/2018 E3.5 INCH ADAMS ID PUBLIC
WEBCAM SNOWSTAKE.
1057 AM SNOW BOGUS BASIN SKI AREA 43.76N 116.10W
12/29/2018 E1.2 INCH BOISE ID PUBLIC
WEBCAM SNOWSTAKE.
1057 AM SNOW TAMARACK SKI AREA 44.67N 116.13W
12/29/2018 E1.5 INCH VALLEY ID PUBLIC
WEBCAM SNOWSTAKE.
1100 AM SNOW 9 SSE MCCALL 44.79N 116.04W
12/29/2018 M1.7 INCH VALLEY ID COCORAHS
1103 AM SNOW MCCALL 44.91N 116.11W
12/29/2018 E2.5 INCH VALLEY ID PUBLIC
MCCALL WEBCAM SNOWSTAKE.
1103 AM SNOW RICHLAND 44.77N 117.17W
12/29/2018 E1.0 INCH BAKER OR PUBLIC
ESTIMATED FROM WEBCAM.
1120 AM SNOW EMMETT 43.87N 116.49W
12/29/2018 E0.7 INCH GEM ID PUBLIC
1120 AM SNOW NEW PLYMOUTH 43.97N 116.82W
12/29/2018 E1.0 INCH PAYETTE ID PUBLIC
&&
KANDERSOLocal storm report, Dec 29, 2:06 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
206 PM MST SAT DEC 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM SNOW BAKER 44.77N 117.83W
12/29/2018 E1.5 INCH BAKER OR PUBLIC
&&
KANDERSONearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.